Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 33, NWS Norman, OK

March 14, 2001Alfalfa County, Woods County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 14, 2001, 10:44 PM CST for Alfalfa County, Woods County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 14, 2001, 10:44 PM CST (04:44 UTC)
Expired
Mar 14, 2001, 11:30 PM CST
In force
46 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Alfalfa County, OK, Woods County, OK

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 7:15 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2001-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2001-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WUUS54 KOUN 150447
SVROKC
OKC003-151-150530-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1044 PM CST WED MAR 14 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALFALFA COUNTY IN NORTHWEST OKLAHOMA
  WOODS COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 1130 PM CST

* AT 1041 PM CST...DOPPLER RADAR DETECTED ONE SEVERE THUNDERSTORM    
  NEAR CHEROKEE AND ANOTHER SEVERE THUNDERSTORM NEAR ALVA. THESE     
  STORMS WERE MOVING EAST NORTHEAST AT 25 MPH.
 
* LOCATIONS IN THE WARNING INCLUDE ALVA...AMORITA...AVARD...
  BURLINGTON...BYRON...CAPRON...CHEROKEE...DACOMA...DRIFTWOOD...
  INGERSOLL...JET AND LAMBERT

HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE 
THUNDERSTORM.

LAT...LON 3658 9890 3660 9813 3697 9811 3698 9891

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 8:05 PM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Mar 14, 8:05 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
805 PM CST WED MAR 14 2001

WILL MAKE SOME CHANGES AS WINDS HAVE COME DOWN AFTER SUNSET. FRONT
HOWEVER IS MAKING GOOD PROGRESS SOUTH ACROSS WESTERN KS INTO THE OK
AND TX PANHANDLES WITH VERY STRONG N TO NW WINDS BEHIND FRONT. WILL
MAKE SOME ADJUSTMENTS TO WINDS AND BRING WINDS DOWN AHEAD OF FRONT
AND THEN BRING THEM BACK UP POST-FRONTAL TO JUST BELOW ADVISORY
CRITERIA. OTHERWISE WILL MAKE SOME MINOR CHANGES TO SKY CONDITIONS
AND WILL CONT TO WATCH THINGS DEVELOP.

30
.OUN...
OK...WIND ADVISORY THURSDAY
OKZ004>008-010>013-015-017>020-024>026-029>032
TX...NONE.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.